Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Have allergic dry cough. Not cured by levocetrizine, anti allergic cough syrup? What treatment should be done?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 588 Questions
I have allergic dry cough. I have been noticing that for past 3 years i get this cough in the month of september and the coughing continues for a few months before subsiding. I have tried levocetrizine, anti allergic cough syrups like grilinctus, but it dosent help me much. What is the treatment? Will wysolone or steroid therapy help me reduce the and treat the cough and are there any long lasting side effects?
Posted Sun, 18 Nov 2012 in Asthma and Allergy
Answered by Dr. Gyanshankar Mishra 57 minutes later
Thanks for posting the query on XXXXXXX
After going through your query, I would like to comment the following:

1. You seem to be suffering from Bronchial asthma.

2. You need to under go investigations: chest xray, pulmonary function test and serum IgE levels along with evaluation by a pulmonologist.

3. The condition is not uncommon and is especially presented with symptoms in winter and rainy months.

4. You need to take the inhaler as prescribed and also oral preventive medications and nasal sprays may be initiated (If there is associated cold).

5. You can also take annual flu vaccination to prevent secondary infections leading to symptoms.

6. Wysolone is only be added in cases of severe airway obstruction on pulmonary function test which cannot be controlled on inhalers alone. Wysolone therapy is usually short term and hence no major side effects.

I hope I have answered your query. I will be glad to answer follow up queries if any.
Please accept my answer if you have no follow up queries.


Dr. Gyanshankar Mishra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor